Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 14, NWS Morristown, TN

December 2, 2015Cocke County, Tennessee

NWS Morristown, TN issued this river flood warning at Dec 2, 2015, 7:52 AM EST for Cocke County, Tennessee. It took effect at Dec 2, 2015, 10:42 AM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2015, 7:52 AM EST (12:52 UTC)
In effect from
Dec 2, 2015, 10:42 AM EST
Expired
Dec 3, 2015, 12:36 PM EST
In force
26 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Moderate

County Cocke County, TN

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 12.34 ft at Dec 2, 2015, 1:00 PM EST.

actionminormoderatemajor51012/0212/0312/04
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:19 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 2, 6:19 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 AM EST WED DEC 2 2015

.AVIATION...12Z TAF SET
PERSISTENT RAINFALL EXPECTED TO END LATER THIS MORNING. THE
CLEARING LINE WAS MOVING ACROSS THE TN PLATEAU CURRENTLY. A DRY
PATCH WAS LOCATED OVER KCHA HOWEVER MORE RAIN HAS DEVELOPED FARTHER
SOUTH WHICH WILL MOVE OVER KCHA OVER THE NEXT FEW HOURS. CIGS AND
VIS WILL IMPROVE FOR THE MOST PART THROUGH THE DAY. LOOK FOR WINDS
TO SHIFT WEST BEHIND THE PRECIP. LOWER CIGS MAY MOVE INTO KTRI AND
KTYS LATER TONIGHT WITH MEDIUM CONFIDENCE.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR CHEROKEE-CLAY.

TN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR ANDERSON-
     BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-
     COCKE SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
     HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-
     MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
     NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-
     ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
     CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-
     UNION-WASHINGTON TN-WEST POLK.

VA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
     WASHINGTON-WISE.

&&

AC
Hazardous weather outlook, Dec 2, 3:16 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EST WED DEC 2 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 AM EST WED DEC 2 2015 /216 AM CST WED DEC 2 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

MODERATE TO HEAVY RAINFALL WILL COME TO AN END LATER TODAY.
FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE THROUGH
THE MORNING AND SHOULD BE MONITORED. ADDITIONALLY...STREAMS AND
CREEKS ARE RUNNING HIGHER THAN NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT FLOODING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:43 PM ESTAreal Flood WarningMRXBledsoe, Blount, Loudon, McMinn, Marion, Meigs and 4 more3 hr
Dec 1, 9:22 PM ESTAreal Flood AdvisoryMRXBradley, Hamilton, Polk3 hr
Dec 1, 10:40 PM ESTAreal Flood AdvisoryMRXCocke, Greene, Hamblen, Hawkins, Jefferson, Sevier5 hr
Dec 1, 10:43 PM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Union3 hr
Dec 1, 11:37 PM ESTAreal Flood AdvisoryMRXPolk3 hr
Dec 1, 11:43 PM ESTAreal Flood WarningMRXBledsoe, Blount, Loudon, McMinn, Marion, Meigs and 4 more3 hr
Dec 2, 2:27 AM ESTAreal Flood AdvisoryMRXPolk3 hr
Dec 2, 2:42 AM ESTAreal Flood WarningMRXMcMinn, Meigs, Rhea6 hr
Dec 2, 2:50 AM ESTAreal Flood AdvisoryMRXBlount, Loudon, Monroe115 min
Dec 2, 6:05 AM ESTAreal Flood AdvisoryMRXBlount, Monroe, Polk3 hr
Dec 2, 7:32 AM ESTRiver Flood WarningMRXPolk11 hr
Dec 2, 8:33 AM ESTAreal Flood AdvisoryMRXMcMinn, Meigs, Rhea3 hr
Dec 2, 8:33 AM ESTAreal Flood AdvisoryMRXMcMinn, Meigs, Rhea3 hr
Dec 2, 10:43 AM ESTRiver Flood WarningMRXCocke, Jefferson38 hr
Dec 2, 9:04 AM ESTAreal Flood AdvisoryMRXCherokee, Clay3 hr
Dec 2, 9:40 AM ESTAreal Flood WarningMRXCherokee, Clay3 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.